Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access October 12, 2012

Global bifurcation of homoclinic trajectories of discrete dynamical systems

Jacobo Pejsachowicz and Robert Skiba
From the journal Open Mathematics

Abstract

We prove the existence of an unbounded connected branch of nontrivial homoclinic trajectories of a family of discrete nonautonomous asymptotically hyperbolic systems parametrized by a circle under assumptions involving topological properties of the asymptotic stable bundles.

[1] Abbondandolo A., Majer P., On the global stable manifold, Studia Math., 2006, 177(2), 113–131 http://dx.doi.org/10.4064/sm177-2-210.4064/sm177-2-2Search in Google Scholar

[2] Alexander J.C., A primer on connectivity, In: Fixed Point Theory, Sherbrooke, June 2–21, 1980, Lecture Notes in Math., 886, Springer, Berlin-New York, 1981, 455–483 10.1007/BFb0092200Search in Google Scholar

[3] Atiyah M.F., K-Theory, W.A. Benjamin, New York-Amsterdam, 1967 Search in Google Scholar

[4] Bachman G., Narici L., Functional Analysis, Dover, Mineola, 2000 10.1007/978-1-4612-0505-0_2Search in Google Scholar

[5] Bartsch T., The global structure of the zero set of a family of semilinear Fredholm maps, Nonlinear Anal., 1991, 17(4), 313–331 http://dx.doi.org/10.1016/0362-546X(91)90074-B10.1016/0362-546X(91)90074-BSearch in Google Scholar

[6] Baskakov A.G., On the invertibility and the Fredholm property of difference operators, Math. Notes, 2000, 67(5–6), 690–698 http://dx.doi.org/10.1007/BF0267562210.1007/BF02675622Search in Google Scholar

[7] Fitzpatrick P.M., Pejsachowicz J., The fundamental group of the space of linear Fredholm operators and the global analysis of semilinear equations, In: Fixed Point Theory and its Applications, Berkeley, August 4–6, 1986, Contemp. Math., 72, American Mathematical Society, Providence, 1988, 47–87 http://dx.doi.org/10.1090/conm/072/95647910.1090/conm/072/956479Search in Google Scholar

[8] Fitzpatrick P.M., Pejsachowicz J., Rabier P.J., The degree of proper C 2 Fredholm mappings I, J. Reine Angew. Math., 1992, 427, 1–33 Search in Google Scholar

[9] Husemoller D., Fibre Bundles, 2nd ed., Grad. Texts in Math., 20, Springer, New York-Heidelberg, 1975 Search in Google Scholar

[10] Kato T., Perturbation Theory for Linear Operators, 2nd ed., Grundlehren Math. Wiss., 132, Springer, Berlin-New York, 1976 http://dx.doi.org/10.1007/978-3-642-66282-910.1007/978-3-642-66282-9Search in Google Scholar

[11] Morris J.R., Nonlinear Ordinary and Partial Differential Equations on Unbounded Domains, PhD thesis, University of Pittsburgh, 2005 Search in Google Scholar

[12] Pejsachowicz J., Bifurcation of homoclinics, Proc. Amer. Math. Soc., 2008, 136(1), 111–118 http://dx.doi.org/10.1090/S0002-9939-07-09088-010.1090/S0002-9939-07-09088-0Search in Google Scholar

[13] Pejsachowicz J., Bifurcation of homoclinics of Hamiltonian systems, Proc. Amer. Math. Soc., 2008, 136(6), 2055–2065 http://dx.doi.org/10.1090/S0002-9939-08-09342-810.1090/S0002-9939-08-09342-8Search in Google Scholar

[14] Pejsachowicz J., Topological invariants of bifurcation, In: C*-Algebras and Elliptic Theory II, Trends Math., Birkhäuser, Basel, 2008, 239–250 http://dx.doi.org/10.1007/978-3-7643-8604-7_1210.1007/978-3-7643-8604-7_12Search in Google Scholar

[15] Pejsachowicz J., Bifurcation of Fredholm maps I. Index bundle and bifurcation, Topol. Methods Nonlinear Anal., 2011, 38(1), 115–168 Search in Google Scholar

[16] Pejsachowicz J., Rabier P.J., Degree theory for C 1-Fredholm mappings of index 0, J. Anal. Math., 1998, 76, 289–319 http://dx.doi.org/10.1007/BF0278693910.1007/BF02786939Search in Google Scholar

[17] Pejsachowicz J., Skiba R., Topology and homoclinic trajectories of discrete dynamical systems, preprint available at http://arxiv.org/abs/1111.1402 Search in Google Scholar

[18] Pötzsche C., Nonautonomous bifurcation of bounded solutions I: a Lyapunov-Schmidt approach, Discrete Contin. Dyn. Syst. Ser. B, 2010, 14(2), 739–776 http://dx.doi.org/10.3934/dcdsb.2010.14.73910.3934/dcdsb.2010.14.739Search in Google Scholar

[19] Pötzsche C., Bifurcation Theory, Munich University of Technology, 2010, preprint available at http://wwwm12.ma.tum.de/web/poetzsch/Christian_Potzsche_(Publications)/Publications_files/BifScript.pdf Search in Google Scholar

[20] Pötzsche C., Nonautonomous bifurcation of bounded solutions II: A shovel-bifurcation pattern, Discrete Contin. Dyn. Syst. Ser. A, 2011, 31(3), 941–973 http://dx.doi.org/10.3934/dcds.2011.31.94110.3934/dcds.2011.31.941Search in Google Scholar

[21] Pötzsche C., Nonautonomous continuation of bounded solutions, Commun. Pure Appl. Anal., 2011, 10(3), 937–961 http://dx.doi.org/10.3934/cpaa.2011.10.93710.3934/cpaa.2011.10.937Search in Google Scholar

[22] Rasmussen M., Towards a bifurcation theory for nonautonomous difference equation, J. Difference Equ. Appl., 2006, 12(3–4), 297–312 http://dx.doi.org/10.1080/1023619050048940010.1080/10236190500489400Search in Google Scholar

[23] Sacker R.J., The splitting index for linear differential systems, J. Differential Equations, 1979, 33(3), 368–405 http://dx.doi.org/10.1016/0022-0396(79)90072-X10.1016/0022-0396(79)90072-XSearch in Google Scholar

[24] Secchi S., Stuart C.A., Global bifurcation of homoclinic solutions of Hamiltonian systems, Discrete Contin. Dyn. Syst., 2003, 9(6), 1493–1518 http://dx.doi.org/10.3934/dcds.2003.9.149310.3934/dcds.2003.9.1493Search in Google Scholar

Published Online: 2012-10-12
Published in Print: 2012-12-1

© 2012 Versita Warsaw

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Scroll Up Arrow